MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721088E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported on removal of the nasogastric tube, 30cm of tubing was missing.Dissection/separation of the tube within the polyurethane tubing section.The fine bore nasogastric tube separated/broke in half.The connection end was removed, however the remainder of the distal end of the tube was not retrieved from the patient.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.There were no photos or physical samples received for investigation.Based on all available information, we were unable to confirm the reported condition or determine the root cause.Staff has been notified of the reported condition to raise awareness.If a sample or additional information is received at a later date, the investigation will be updated accordingly.All information received will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported on removal of the nasogastric tube, 30cm of tubing was missing.Dissection/separation of the tube within the polyurethane tubing section.The fine bore nasogastric tube separated/broke in half.The connection end was removed, however the remainder of the distal end of the tube was not retrieved from the patient.Per additional information provided on 26 nov 2024, imaging was performed and the retained tube was visible on x-ray.As of november 07th, the retained portion of the tube had not yet been removed from the patient and a new feeding tube had not been placed.As of december 02, 2024, no further updates are available at this time.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20729491
Report Number1423537-2024-00314
Device Sequence Number18241526
Product Code KNT
UDI-Device Identifier10884521582996
UDI-Public(01)10884521582996
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K833621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884721088E
Device Catalogue Number8884721088E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown